Teens Tempt Fate by Combining Inhalants, Other Drugs

Health officials are warning parents that more teenagers are mixing stimulants like Ritalin with inhalants like correction fluid and room deodorizers, the Cincinnati Post reported March 25.According to health officials, there has been a rise in the number of teens and children as young as age 10 who have died from the drug combination.

“I would be primarily and most concerned about a potential fatal interaction, [with] the Ritalin having an adrenalin-like effect [enhancing] the possibility of Sudden Sniffing Death in the individual huffing the correction fluid,” said Dr. Earl Siegel, co-director of the Drug and Poison Information Center at Cincinnati Children’s Hospital Medical Center in Ohio.

According to Siegel, the combination of Ritalin and “huffing” disturbs heart rhythm.


Source:Cincinnati Post March 2004

Filed under: Solvent abuse,Youth :

Back to top of page

Powered by WordPress